Psycho-Babble Medication Thread 678478

Shown: posts 1 to 9 of 9. This is the beginning of the thread.

 

Should Klonopin totally knock me out??

Posted by Shell on August 20, 2006, at 14:39:56

I have recently switched from Serax to Klonopin for GAD. I can take either .25 mg or .5 mg at a time, up to twice a day, as needed.

My husband thinks it is the wonder drug -- he says it makes a huge difference in me. I can see some difference, though I can't say the anxiety is totally gone, I just feel a little better.

The problem is that it makes me SO sleepy. If I'm at work, I have a hard time concentrating. If I'm at home, I just want to lie down and take a nap -- which I generally do if I can. If I take it in the evening, I generally will fall asleep on the couch within an hour and have no memory of the evening -- or how I got to bed.

Is this typical? I'd hate to give up the good effects because of the sleepiness, but it really makes it hard to get anything done -- which is, of course, anxiety provoking! I'd hoped to move to a higher dose to get more relief, but I'd probably be in a perpetual nap.

 

Re: Your body will adjust

Posted by UgottaHaveHOPE on August 20, 2006, at 14:58:05

In reply to Should Klonopin totally knock me out??, posted by Shell on August 20, 2006, at 14:39:56

First of all, this is a hard question to answer because every med affects everyone differently. Traditionally, .25 mg does not make someone as tired as you described, but there could be other factors I do not know about: If it is the first time you've been on a benzo, first time on Klonopin, if you are taking other pdrugs with the Klonopin, etc.

I will say this: Klonopin is prescribed anywhere from .25mg to 8mg per day. If it is making you tired, then take less. Cut the .25 in half and see how you feel. Good luck and keep us updated.

PS I've taken it for nine years, and take less now than I did in 1998.

 

Re: Your body will adjust UgottaHaveHOPE

Posted by Phillipa on August 20, 2006, at 16:59:45

In reply to Re: Your body will adjust, posted by UgottaHaveHOPE on August 20, 2006, at 14:58:05

Michael didn't know you K with the seroquel? Is that okay? To mix a benzo with it? Love phillipa oh how long have you been on klonopin as it takes times for your body to get used to it.

 

Re: Your body will adjust UgottaHaveHOPE

Posted by laima on August 20, 2006, at 18:09:42

In reply to Re: Your body will adjust, posted by UgottaHaveHOPE on August 20, 2006, at 14:58:05


I strongly agree- why not see if less would be just as helpful while making you less sleepy? It's possible...Perhaps your body needs less to get an effect- we are all different, and there is no sense in taking more of a powerful medication than you need if not necessary.


> First of all, this is a hard question to answer because every med affects everyone differently. Traditionally, .25 mg does not make someone as tired as you described, but there could be other factors I do not know about: If it is the first time you've been on a benzo, first time on Klonopin, if you are taking other pdrugs with the Klonopin, etc.
>
> I will say this: Klonopin is prescribed anywhere from .25mg to 8mg per day. If it is making you tired, then take less. Cut the .25 in half and see how you feel. Good luck and keep us updated.
>
> PS I've taken it for nine years, and take less now than I did in 1998.
>

 

Re: Your body will adjust

Posted by Shell on August 20, 2006, at 20:30:05

In reply to Re: Your body will adjust, posted by UgottaHaveHOPE on August 20, 2006, at 14:58:05

Thanks for the advice. I guess I'm just impatient. I switched from Serax (15 mg) to Klonopin about two months ago and was hoping I'd have adjusted by now.

UgottaHaveHOPE has a good point. The Klonopin may well be interacting with the Wellbutrin, Effexor, Buspar, or Topamax (anywhere but here that list would sound terrible!) that I'm taking. I'd love to drop one or two -- the copays are killing me -- but my doctor insists all of them are necessary.

 

Re: Your body will adjust

Posted by finelinebob on August 20, 2006, at 20:34:06

In reply to Re: Your body will adjust UgottaHaveHOPE, posted by laima on August 20, 2006, at 18:09:42

Also, are you taking the brand-name drug Klonopin or generic clonazepam?

Yeah, I know, generics are supposed to have the same active ingredients in the same amounts as the brand name versions, but Klonopin appears to be a case where this may not be the case. I can't cite the studies, but I know it has been raised on this board before that there may be some basis for a difference between the brand and the generic.

Lots of ifs and maybes in there, but something to think about, in addition to the usuall YMMV disclaimer.

 

Re: Should Klonopin totally knock me out??

Posted by MERRIOF3 on August 21, 2006, at 11:53:41

In reply to Should Klonopin totally knock me out??, posted by Shell on August 20, 2006, at 14:39:56

Hey, I have been on Klonopin for apx.7 or 8 yrs. I was tapering off xanax and going on klonopin at the same time. You may be sleepy for a while, but if you're like me your body will build a tolerance to it. I'm now on 1mg. up to six times a day and I'm NOT sleepy. It just helps with my panic attacks. I've read where the max.dose is 20 mg daily...I don't want to get near that. Best of luck!

 

Re: Should Klonopin totally knock me out??

Posted by MERRIOF3 on August 21, 2006, at 12:02:00

In reply to Re: Should Klonopin totally knock me out??, posted by MERRIOF3 on August 21, 2006, at 11:53:41

One more thing, I do agree with the ones that say the klon may have a stronger effect on you with the other meds. I also take 4 others and like you, I only wish I could go to one or two. The klon does help me alot with my anxiety. I guess I should thank God there's meds to help me! Even if it's a combo. I would discuss your prob with your doc. Good luck!!!
Merriof3

 

Re: Your body will adjust Phillipa

Posted by Phillipa on August 21, 2006, at 19:32:50

In reply to Re: Your body will adjust UgottaHaveHOPE, posted by Phillipa on August 20, 2006, at 16:59:45

20mg is the max for seizure patients only. Love Phillipa


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.